Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Chronic insomnia, lack of concentration, memory. On citalopram medication for anxiety. History of pneumonia. Problem with immune system ?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9094 Questions
cant sleep at all ,still awake at 3 oclock this morning this has been going on for years ,doc has given me citalopram 10mg im a bit nevers to take these but have been on them for 6 days ,this is really effecting my life and job cant seem to remember or consantrate on things ,i think this brought my pneumonia on couple of years ago (boop) this is link to an immune system problem
Posted Thu, 12 Apr 2012 in Sleep Disorders
Answered by Dr. Praveen Tayal 3 hours later

Thanks for posting your query.

Chronic insomnia usually needs both anti depressants and sedatives for treatment. Drugs like Citalopram ar enot immunosuppressants and are not likely to precipitate pneumonia. They produce their effect over weeks. Taking them only for six days is not likely to show much difference.

Meanwhile, can you try the following non-medical interventions:
1. Stick to specific routine of wake and sleep.
2. Hit the bed exactly at that particular time.
3. Change in lifestyle - do not use the bed for any other purpose apart from sleep.
4. Warm cup of milk 30 min before planned sleep.
5. A 1 hr exercise routine added in the morning after you get up.
6. Avoiding any possible afternoon naps.

You need to follow your doctors advise regarding treatment and if it is not helping you can ask him to add a good sedative on your next visit.

I hope this answers your query effectively.

In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.

Wishing you good health.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor